Some people experience short-term side effects from HIV medicines, such as nausea and vomiting. Other people may experience side effects from HIV medicines that can continue for a long time, such as an increased risk of cardiovascular disease and kidney disease.
See your health care provider regularly and discuss any side effects you experience. Never cut down, skip, or stop taking your HIV medications unless told to do so by your health care provider. Your provider will work with you to develop a plan to manage the side effects or may recommend that you change medication.
Interactions between antiretroviral (ART) drugs and accompanying medications are common and may lead to increased or decreased drug exposure (drug levels absorbed by the body after the drug is taken). A thorough review of accompanying medications with an expert in ART can help in designing a regimen that minimizes undesirable interactions.
This page’s content was adapted from information found on hiv.gov.